LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Your Experiences Starting An SSRI

 - UBBFriend: Email this page to someone!    
Author Topic: Your Experiences Starting An SSRI
Hambone
Frequent Contributor (1K+ posts)
Member # 29535

Icon 1 posted      Profile for Hambone     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am trying to slowly titrate up on Zoloft. I took it years ago and did very well with it, but this time I'm feeling pretty wired and jacked up on just the first dose (25mgs). I have heard that this is common when starting? Is that true?

Does anybody have stories of starting an SSRI and getting side effects, and then the side effects go away?

Is 25mgs of Zoloft too much to start with?

I'm tired of dealing with anxiety and benzos are definitely not an option for me.

Posts: 1142 | From South | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
annxyzz
Frequent Contributor (1K+ posts)
Member # 20404

Icon 1 posted      Profile for annxyzz     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had same experience initially . Stay at 25 a while before ramping up . The "wired " feeling goes away . I think it is your brain's initial response to having something new introduced .
Many ADs are like this.

Now I feel drowsy when I take zoloft , so I take it at night . Zoloft and prozac have worked very well for me at low doses and have allowed me to feel emotionally normal . Most of the time the side effects wear off or subside once the brain gets used to producing something new .

--------------------
annxyzz

Posts: 1178 | From East Texas | Registered: May 2009  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
I was never able to tolerate any antidepressants or anxiety Rx and had many horrible experiences trying in past years. My body is so very glad I stopped trying, years ago.

Are you taking good Adrenal and good Liver support?

Anxiety can be a result of high toxicity. That's why liver support is so very important.

Ultimately, the infections (as the cause of the anxiety) must be adequated addressed. Be sure you have the best LLMD &/or LL ND possible for YOUR body and that all stealth infections have been considered.

Have you been assessed for heavy metals? Those can also cause anxiety.

Parasites can also play a huge roll. I hope your LLMD is addresses this facet, too.

Holy Basil (and adrenal support herb) is very helpful, both as capsule and as tincture (works faster).

Vitamin B-5; Fish Oil, too. More detail:

------------------

http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/89790

Topic: NATURAL SLEEP & ADRENAL SUPPORT

-----------------

Food additives can cause anxiety. You probably are clear of additives but, just to be sure:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=3;t=029690;p=0

Excitotoxins; MSG; Aspartame; & "Natural" Flavors
-

[ 07-21-2012, 03:01 PM: Message edited by: Keebler ]

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Larae30
LymeNet Contributor
Member # 35220

Icon 1 posted      Profile for Larae30     Send New Private Message       Edit/Delete Post   Reply With Quote 
I started 20mg prozac a couple months ago and never noticed any adverse side effects and my depression has greatly improved. I went from crying and in despair every day to maybe crying once or twice a month and I've gone through extra horrible life events the past couple months aside from lyme.

--------------------
Treating lyme, bart and babs

Posts: 506 | From NE | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Marz
Frequent Contributor (1K+ posts)
Member # 3446

Icon 1 posted      Profile for Marz     Send New Private Message       Edit/Delete Post   Reply With Quote 
My PCP recently rx'd an antidepressant to help me ease off of clonazepam.

She used the generic name for it, fluoxetine and when I found out it was prozac I didnt go pick it up.

I had read that getting off of antidepressants is also difficult. She did say it was a very low dose, but I still didn't want it.

There is a warning that it can cause anxiety in rare cases, and I always seem to be in that category.

Aren't the drugs that end in -ine related to antihistamines? I used to be able to use those for sleep, but now they just make me wired.

Posts: 1270 | From USA | Registered: Dec 2002  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Prozac, even in very low dose was far too stimulating for me and also contributed to anxiety. I felt like I was plugged into a wall socket with it.

Also watch for side effects of dry mouth as many antidepressants cause dry mouth. That can cause a ton of trouble for gums and teeth. Just a ton.

I also had trouble adjusting to Zoloft - the last mood Rx of many tried. I finally just had to stop trying anything in that category and never looked back.

DRY MOUTH is one of the most common side effects of Zoloft. Even if just for that alone, it's not work the damage & heartbreak it can cause to oral health - and that affects the heart, then, too.

Google: Dangers of Dry Mouth
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Hambone
Frequent Contributor (1K+ posts)
Member # 29535

Icon 1 posted      Profile for Hambone     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by Keebler:
-
Prozac, even in very low dose was far too stimulating for me and also contributed to anxiety. I felt like I was plugged into a wall socket with it.

-

That's how I feel today, after just one tiny dose I took yesterday! I have been soooooo uncomfortable today. Wanna peel my skin off from the jittery feeling.

I don't get it. I used to take it before and never had any problems with it. No dry mouth, no nothing. And I'm certain I had Lyme during part of the time I took it ( just didn't know it yet ).

It's weird. I was muscle tested twice for it and both times it (zoloft) was the one my body responded best to. So that's why I decided to give it a try again. [shake]

Posts: 1142 | From South | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
Hambone
Frequent Contributor (1K+ posts)
Member # 29535

Icon 1 posted      Profile for Hambone     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by manybites:

Kill the infections and your emotions will stabilize.

I wish it was that simple. [bow]
Posts: 1142 | From South | Registered: Dec 2010  |  IP: Logged | Report this post to a Moderator
MichaelTampa
Frequent Contributor (1K+ posts)
Member # 24868

Icon 1 posted      Profile for MichaelTampa     Send New Private Message       Edit/Delete Post   Reply With Quote 
I tried prozac once, even at 10mg daily, I got sort of a manic depressive bipolar thing going on and headaches, and eventually just stopped. Getting off caused serious depression during the weaning off period.
Posts: 1927 | From se usa | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.